MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Codes Break (1069); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received and evaluated.Evaluation determined that the device was found with broken probe unit, cracked ¿a-rubber¿ glue.In addition, cut and scratches were found on the insertion tube.The identified parts were replaced, device was repaired.Once completed, the device was tested and passed all required testing and specifications.Reported failure was confirmed.Probable root cause likely attributed to users handling, maintenance issue and or device wear and tear condition.
 
Event or Problem Description
It was reported that during preparation for use, the device tip was found missing.There was no patient involvement on this report.No user injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide review of the device history records (dhr) and investigation conclusion.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The root cause of the reported issue was not identified.Based on reported information, the failure could be due to an external force applied to the tip of the nose piece due to its handling.The minor scratches and discoloration observed in the insertion area could be due to an external force or handling with chemicals.As stated on the ifu (instruction for use) and as a preventive measure, the user manual states: do not twist or bend the bending section with your hands.Equipment damage may result.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.Do not attempt to bend the endoscope¿s insertion section with excessive force.Otherwise, the insertion section may be damaged.Olympus will continue to monitor complaints for this device.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10774531
Report Number8010047-2020-08444
Device Sequence Number16416038
Product Code PSV
UDI-Device Identifier04953170341823
UDI-Public04953170341823
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1